Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

August 1, 2016Rutherford County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 1, 2016, 7:13 PM CDT for Rutherford County, Tennessee. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2016, 7:13 PM CDT (00:13 UTC)
Expired
Aug 1, 2016, 8:00 PM CDT
In force
47 min
Issued by
NWS Nashville, TN

County Rutherford County, TN

The radar

The Nashville radar (KOHX), 51 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 7:16 PM CDTTSTM WND DMG3 Sw Murfreesboro, TNMULTIPLE TREES DOWN ON CASON LANE ALONG WITH NUMEROUS LARGE BRANCES DOWN AS WELL. A SHED WAS FLIPPED AND DESTROYED AT LOWES.
Aug 1, 7:16 PM CDTTSTM WND DMG3 Sw Murfreesboro, TNMULTIPLE TREES DOWN ON CASON LANE ALONG WITH NUMEROUS LARGE BRANCHES DOWN AS WELL. A SHED WAS FLIPPED AND DESTROYED AT LOWES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1309 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1360 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WWUS84 KOHX 020013
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
713 PM CDT MON AUG 1 2016
 
TNZ062-020100-
RUTHERFORD TN-
713 PM CDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD COUNTY UNTIL 800 PM
CDT...

AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MURFREESBORO...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...WALTERHILL...MILTON...ROCKVALE...
CHRISTIANA AND LASCASSAS.

LAT...LON 3568 8652 3569 8652 3570 8655 3589 8661
      3600 8634 3598 8631 3597 8626 3596 8625
      3597 8622 3596 8616 3595 8615 3591 8615
      3588 8616 3588 8617 3581 8618 3579 8619
      3577 8618 3568 8625 3566 8650
TIME...MOT...LOC 0013Z 253DEG 19KT 3581 8647 

$$

27

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:16 PM CDT, 57 minutes earlier.

Area forecast discussion, Aug 1, 6:16 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
616 PM CDT MON AUG 1 2016

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.SHORT TERM...

It's another typically hot and muggy summer afternoon across the
Mid State, with temperatures ranging from the middle 80s to the
lower 90s. Most thunderstorms, as of 2 pm, were confined to the
northwest and northern Cumberland Plateau.

A shortwave will drop across the area tonight and keep at least a
small chance for thunderstorms running for Middle Tennessee. The
best chance will be across the north, where the atmospheric
moisture will be deepest.

Not much to say about the remainder of the short-term forecast,
through Friday, as we remain in a seasonably muggy and warm air
mass. Expect scattered mainly afternoon and evening thunderstorms
each day.

Upper level high pressure builds in from the lower and middle
Mississippi Valley by Thursday, with daytime highs creeping up a
degree or two each day. By Thursday afternoon, maximum heat index
values will be pushing to between 100 an 103 degrees in areas
west of the Cumberland Plateau.

.LONG TERM...

A shortwave sweeps from the upper Midwest into New England from
Thursday night into Saturday. This pushes a cold front southward
into the Ohio River Valley on Friday, which then pivots into a
northwest-to-southeast alignment along the eastern edge of the
upper level high.

By Sunday, a quasi-stationary front sets up from central Illinois
down to north-central Georgia, keeping Middle Tennessee in a warm
and muggy air mass. Since we'll end up south and west of the
frontal boundary, it doesn't look like any drier air will work
its way into our neck of the woods. As a result, we keep a chance
for thunderstorms running each day during the extended period,
from Friday through next Monday.

&&

.AVIATION...
00Z TAF DISCUSSION.

Showers and thunderstorms moving through part of Middle TN at TAF
time. These will provide a very short period of MVFR cigs/vis with
some light rain and VFR conditions for a couple of hours
afterwards. Mainly VFR conditions will persist through the
remainder of the overnight, with only a couple hours of IFR vis
due to this evening's rains at KCKV.

Winds will be light, going calm overnight and return to a westerly
8 kts Tuesday afternoon.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......19
AVIATION........Unger
Hazardous weather outlook, Aug 1, 5:04 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
504 PM CDT MON AUG 1 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-022215-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
504 PM CDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TONIGHT.

A FEW STORMS MAY BECOME SEVERE THIS EVENING...ESPECIALLY WEST OF
INTERSTATE 65. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE
WINDS UNTIL 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS EVENING.

27

In the hours before

Special weather statement, Aug 1, 6:30 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
630 PM CDT MON AUG 1 2016

TNZ059-062-075-020015-
WILLIAMSON TN-RUTHERFORD TN-BEDFORD TN-
630 PM CDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD...WILLIAMSON AND
NORTHWESTERN BEDFORD COUNTIES UNTIL 715 PM CDT...

AT 630 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FRANKLIN...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE...
SPRING HILL...NOLENSVILLE...THOMPSON'S STATION...WALTERHILL...
EAGLEVILLE...CHRISTIANA...FOSTERVILLE...TRIUNE...ROCKVALE...
THOMPSONS STATION...LASCASSAS...DEASON AND ROVER.

LAT...LON 3566 8664 3569 8664 3571 8668 3570 8674
      3571 8675 3570 8675 3571 8677 3570 8677
      3576 8693 3578 8693 3578 8698 3605 8692
      3603 8678 3597 8662 3601 8661 3603 8657
      3602 8638 3599 8633 3597 8627 3559 8642
TIME...MOT...LOC 2330Z 272DEG 32KT 3588 8688

BARNWELL
Local storm report, Aug 1, 7:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
707 PM CDT MON AUG 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     7 S BURNS               35.95N  87.33W
08/01/2016                   HICKMAN            TN   911 CALL CENTER

            NUMEROUS TREES DOWN REPORTED IN BON AQUA.

&&

EVENT NUMBER OHX1601044

FB
Local storm report, Aug 1, 7:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT MON AUG 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     7 SSW CENTERVILLE       35.70N  87.51W
08/01/2016                   HICKMAN            TN   911 CALL CENTER

            REPORT OF A TREE DOWN ON HIGHWAY 48 NORTH.

&&

EVENT NUMBER OHX1601045

FB
Local storm report, Aug 1, 7:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CDT MON AUG 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     9 NE CENTERVILLE        35.89N  87.35W
08/01/2016                   HICKMAN            TN   911 CALL CENTER

            NUMEROUS REPORTS OF TREES DOWN ON CHURCH ROAD.

&&

EVENT NUMBER OHX1601046

FB
Local storm report, Aug 1, 7:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT MON AUG 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     3 NNW CENTERVILLE       35.83N  87.46W
08/01/2016                   HICKMAN            TN   911 CALL CENTER

            NUMEROUS REPORTS OF TREES DOWN IN THE VACINITY OF
            PUCKET HOLLOW ROAD.

&&

EVENT NUMBER OHX1601047

FB
Special weather statement, Aug 1, 7:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
713 PM CDT MON AUG 1 2016

TNZ062-020100-
RUTHERFORD TN-
713 PM CDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD COUNTY UNTIL 800 PM
CDT...

AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MURFREESBORO...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...WALTERHILL...MILTON...ROCKVALE...
CHRISTIANA AND LASCASSAS.

LAT...LON 3568 8652 3569 8652 3570 8655 3589 8661
      3600 8634 3598 8631 3597 8626 3596 8625
      3597 8622 3596 8616 3595 8615 3591 8615
      3588 8616 3588 8617 3581 8618 3579 8619
      3577 8618 3568 8625 3566 8650
TIME...MOT...LOC 0013Z 253DEG 19KT 3581 8647

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:39 PM CDTSpecial Weather StatementOHXCannon, DeKalb36 min
Aug 2, 7:36 AM CDTAreal Flood AdvisoryOHXHickman, Lawrence, Lewis, Maury, Perry3 hr
Aug 2, 8:47 AM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Lewis, Perry, Wayne3 hr
Aug 2, 5:40 PM CDTSpecial Weather StatementOHXMontgomery35 min
Aug 2, 6:16 PM CDTSpecial Weather StatementOHXMontgomery44 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.